Weight Loss Support - light TOM, and weight gain.




View Full Version : light TOM, and weight gain.


jendiet
08-10-2009, 11:22 AM
Ok, this may the silliest question ever, but this is for those ladies who don't usually have heavy TOM. I usually have really heavy ones, and the weight gain and loss is spectacular.

I'm on progesterone for certain female ailments...and my TOM is NOW very very light, I barely need a pad.

My weight went up before it came, and it seems to be high now.

My question: if you have light TOM, did the scale go up and back down? About how many pounds? I'm completely wierded out by this btw?


JayEll
08-10-2009, 11:40 AM
Any chance it's not your period yet?

Any chance you're pregnant?

Jay

Jacquie668
08-10-2009, 11:47 AM
For me...it doesn't matter if it is light, medium, heavy...I always have a 4-7 pound increase. Every single time, all bloating, swelling, water. It does vary for whatever reasons. Last month I was showing 280-283 on the scale and I knew that was great because the month before I was showing 288-290. So, that means I was right on track because if you calculate my TOM weight increase, I had lost weight from the previous month. As soon as my TOM was over, two days later, I went down to 276. I was also early last month and I believe this month I will be, but the weight gain is there, always.

Adding: My weight also goes up when my symptoms show up, about a week before I start. As soon as I hit a few days before, I always start drinking a lot, yet not releasing much if you catch my drift. My weight goes up fast during that time, then I start and it stays up there until it is over, usually. It might go down a little, but usually a pound or two only until afterwards.


jendiet
08-10-2009, 02:02 PM
Thanks for the info Jacquie! So maybe I will have a nice weight drop off even though it is very light.

Jayell, I'm pretty sure I am not pregnant. This is just a side effect from the progesterone.

thisisnotatest
08-10-2009, 02:21 PM
When I was on the pill, it made my periods shorter and very light (and mine aren't particularly heavy to begin with). But I also lost weight on them as well.

The hormones are just messing with your cycle and maybe your retaining a bit of water as well. I think its too hard to tell exactly without a couple of cycles under your belt while taking the progesterone.
Cycles are fickle. I am like clockwork, but if I travel extensively, like 3-4 wks, I skip. I don't know how my ovaries know, but they do.

JayEll
08-10-2009, 02:41 PM
Did your doctor tell you to stop using the progesterone when your period started? Just curious. I use progesterone cream, and that's the directions I have with it.

Jay

jendiet
08-10-2009, 05:17 PM
no, the progesterone is supposed to stop them all together, and I am supposed to take it straight through the month. He did tell me if I did have a period it would be very light.

Sunnigummi
08-10-2009, 06:09 PM
When I was on the pill, it made my periods shorter and very light (and mine aren't particularly heavy to begin with). But I also lost weight on them as well.

The hormones are just messing with your cycle and maybe your retaining a bit of water as well. I think its too hard to tell exactly without a couple of cycles under your belt while taking the progesterone.
Cycles are fickle. I am like clockwork, but if I travel extensively, like 3-4 wks, I skip. I don't know how my ovaries know, but they do.


I was about to type this EXACT response because this is how my cycle works, except for the skipping part. I always have one, just earlier if I'm stressed.

Niecy
08-11-2009, 12:17 PM
I also thought that was how you were supposed to take Progesterone; to stop the week of and then resume.

Of course, your Dr. knows why he/she prescribed it that way so what do I know? lol

You may want to discuss this with the Dr. on your next appt. if it continues to concern you. From what you wrote, it seems that it is just the hormones adjusting and of course, we women know that just one hormone can cause a cascading effect on the others.